Alert archive / Washington / River Flood Warnings in 2008
River Flood Warning 13, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Nov 7, 2008, 10:56 AM PST for Grays Harbor County, Washington. It took effect at Nov 7, 2008, 11:55 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2008, 10:56 AM PST (18:56 UTC)
- In effect from
- Nov 7, 2008, 11:55 AM PST
- Expired
- Nov 8, 2008, 3:46 AM PST
- In force
- 16 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- Minor
County Grays Harbor County, WA
The river
Written for the forecast point Satsop River near Satsop (SATW1). The gauge peaked at 34.73 ft at Nov 7, 2008, 4:00 PM PST.
- Action stage
- 36 ft
- Minor stage
- 38 ft
- Moderate stage
- 40 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12035000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS46 KSEW 071856 FLWSEW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SEATTLE WA 1056 AM PST FRI NOV 07 2008 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... SATSOP RIVER NEAR SATSOP AFFECTING GRAYS HARBOR COUNTY. SNOHOMISH RIVER NEAR MONROE AFFECTING SNOHOMISH COUNTY. SNOHOMISH RIVER AT SNOHOMISH AFFECTING SNOHOMISH COUNTY. ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN WASHINGTON... SKYKOMISH RIVER NEAR GOLD BAR AFFECTING SNOHOMISH COUNTY. ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN WASHINGTON... SNOQUALMIE RIVER NEAR THE FALLS AFFECTING KING COUNTY. ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN WASHINGTON... SNOQUALMIE RIVER NEAR CARNATION AFFECTING KING COUNTY. .FLOOD BULLETIN NO. 10 WE HAVE CONTINUED MODERATE RAIN OVER THE AREA. THE HEAVIER PRECIP SHOULD SHIFT FROM THE CENTRAL PORTION OF WESTERN WASHINGTON TO THE NORTH THIS MORNING AS THE NEXT SURGE COMES ASHORE. AS THE HEAVIER RAIN CAME THROUGH KING AND SNOHOMISH COUNTIES...IT SENT ANOTHER SURGE OF WATER DOWN THE RIVERS THAT WILL DRIVE THEM TO HIGHER CRESTS. DO NOT DRIVE CARS...TRUCKS...OR SUVS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. WAC027-080156- /O.NEW.KSEW.FL.W.0013.081107T2205Z-081108T1127Z/ /SATW1.1.ER.081107T2205Z.081108T0000Z.081108T0227Z.NO/ 1056 AM PST FRI NOV 07 2008 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE SATSOP RIVER NEAR SATSOP * FROM THIS AFTERNOON TO LATE TONIGHT. * AT 10:15 AM FRIDAY THE STAGE WAS 33.6 FEET. * FLOOD STAGE IS 34.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 2 PM FRIDAY AND CREST NEAR 34.2 FEET AROUND 4 PM FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 34.0 FEET...THE SATSOP RIVER WILL FLOOD LOW PASTURE LANDS AND SOME ROADS ALONG THE RIVER. $$ WAC061-080156- /O.EXT.KSEW.FL.W.0012.000000T0000Z-081108T2004Z/ /GLBW1.2.ER.081107T1619Z.081108T0000Z.081108T1104Z.NO/ 1056 AM PST FRI NOV 07 2008 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE SKYKOMISH RIVER NEAR GOLD BAR * UNTIL SATURDAY AFTERNOON. * AT 10:00 AM FRIDAY THE STAGE WAS 15.6 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING. THE FORECAST IS FOR MODERATE FLOODING. * FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 17.1 FEET AROUND 4 PM FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW MORNING. * IMPACT...AT 17.0 FEET...THE SKYKOMISH RIVER WILL CAUSE FLOODING FROM NEAR INDEX DOWNSTREAM THROUGH SULTAN TO THE SNOQUALMIE. FLOOD WATERS WILL COVER NUMEROUS ROADS...INCLUDING BEN HOWARD RD... INDEX-GALENA RD AND TUALCO LOOP RD. FLOODING IN THE TOWN OF SULTAN WILL BEGIN. A STAGE OF 17 FEET ON THE SKYKOMISH RIVER CORRESPONDS TO A PHASE 3 IN THE SNOHOMISH COUNTY FLOOD PROGRAM. $$ WAC061-080155- /O.NEW.KSEW.FL.W.0014.081108T0000Z-081109T1032Z/ /MROW1.2.ER.081108T0000Z.081108T1200Z.081109T0132Z.NO/ 1056 AM PST FRI NOV 07 2008 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE SNOHOMISH RIVER NEAR MONROE * FROM THIS AFTERNOON TO LATE SATURDAY NIGHT. * AT 10:00 AM FRIDAY THE STAGE WAS 11.8 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 4 PM FRIDAY AND CREST NEAR 16.3 FEET AROUND 4 AM SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. * IMPACT...AT 16.0 FEET...THE SNOHOMISH RIVER WILL FLOOD SEVERAL ROADS AND MUCH OF THE LOW PASTURE LAND IN THE RIVER VALLEY. A STAGE OF 16 FEET AT THIS LOCATION CORRESPONDS TO PHASE 2 IN THE SNOHOMISH COUNTY FLOOD WARNING SYSTEM. $$ WAC061-080155- /O.NEW.KSEW.FL.W.0015.081108T0122Z-081110T0548Z/ /SNAW1.2.ER.081108T0122Z.081108T1800Z.081109T2048Z.NO/ 1056 AM PST FRI NOV 07 2008 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE SNOHOMISH RIVER AT SNOHOMISH * FROM THIS AFTERNOON TO SUNDAY EVENING. * AT 10:00 AM FRIDAY THE STAGE WAS 20.9 FEET. * FLOOD STAGE IS 25.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 5 PM FRIDAY AND CREST NEAR 28.1 FEET AROUND 10 AM SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE NOON SUNDAY. * IMPACT...AT 28.0 FEET...THE SNOHOMISH RIVER WILL FLOOD SEVERAL ROADS...INCLUDING THE SNOHOMISH-MONROE HIGHWAY AND RIVERVIEW ROAD...AND LOW AREAS OF THE LOWER SNOHOMISH VALLEY THAT ARE NOT PROTECTED BY LEVEES. A STAGE OF 28 FEET ON THE SNOHOMISH RIVER CORRESPONDS TO A PHASE 3 IN THE SNOHOMISH COUNTY FLOOD PROGRAM. $$ WAC033-080155- /O.EXT.KSEW.FL.W.0010.000000T0000Z-081108T2134Z/ /SQUW1.2.ER.081107T1345Z.081108T0000Z.081108T1234Z.NO/ 1056 AM PST FRI NOV 07 2008 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE SNOQUALMIE RIVER NEAR THE FALLS * UNTIL SATURDAY AFTERNOON. * AT 10:30 AM FRIDAY THE FLOW WAS 25432 CFS. * FLOOD FLOW IS 20000 CFS. * MINOR FLOODING IS OCCURRING. THE FORECAST IS FOR MODERATE FLOODING. * FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 31020 CFS AROUND 4 PM FRIDAY. THE RIVER WILL FALL BELOW FLOOD FLOW EARLY TOMORROW MORNING. * IMPACT...AT 30000 CFS...THE SNOQUALMIE RIVER WILL CAUSE WIDESPREAD FLOODING OF PASTURE LANDS AND ROADS ALONG THE RIVER FROM THE TOWN OF SNOQUALMIE DOWNSTREAM THROUGH FALL CITY. ROADS THAT MAY BECOME FLOODED INCLUDE FALL CITY-CARNATION...TOLT HILL...AND NOVELTY FLATS ROADS. THIS RIVER LEVEL ON THE SNOQUALMIE CORRESPONDS ROUGHLY TO A PHASE 3 FLOOD IN THE KING COUNTY FLOOD SYSTEM. $$ WAC033-080155- /O.EXT.KSEW.FL.W.0011.000000T0000Z-081109T1454Z/ /CRNW1.2.ER.081107T1754Z.081108T0600Z.081109T0554Z.NO/ 1056 AM PST FRI NOV 07 2008 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE SNOQUALMIE RIVER NEAR CARNATION * UNTIL SUNDAY MORNING. * AT 10:00 AM FRIDAY THE STAGE WAS 54.0 FEET. * FLOOD STAGE IS 54.0 FEET. * MINOR FLOODING IS OCCURRING. THE FORECAST IS FOR MODERATE FLOODING. * FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 57.0 FEET AROUND 10 PM FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW NIGHT. * IMPACT...AT 56.0 FEET...THE SNOQUALMIE RIVER WILL CAUSE WIDESPREAD FLOODING FROM FALL CITY DOWNSTREAM THROUGH CARNATION AND DUVALL... INUNDATING MUCH OF THE FARM LAND AND NUMEROUS ROADS. $$ JBB WEATHER.GOV/SEATTLE
5 follow-up statements
000
WGUS86 KSEW 071950
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1150 AM PST FRI NOV 07 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
WASHINGTON...
BOGACHIEL RIVER NEAR LA PUSH AFFECTING CLALLAM COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
SATSOP RIVER NEAR SATSOP AFFECTING GRAYS HARBOR COUNTY.
.FLOOD BULLETIN NO. 11
OLYMPIC PENINSULA REGION
RAINFALL IS MOVING NORTH AT THIS TIME...STILL LINGERING OVER NORTHERN
COUNTIES OF THE OLYMPIC PENINSULA. MORE RAINFALL IS EXPECTED TODAY
THROUGH SATURDAY AFTERNOON.
DO NOT DRIVE CARS...TRUCKS...OR SUVS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
WAC045-080250-
/O.EXT.KSEW.FL.W.0004.000000T0000Z-081109T0420Z/
/SRPW1.3.ER.081107T0513Z.081107T1830Z.081108T1920Z.NO/
1150 AM PST FRI NOV 07 2008
...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH.
* UNTIL SATURDAY EVENING.
* AT 11:30 AM FRIDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING. THE FORECAST IS FOR MINOR FLOODING.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW
FLOOD STAGE NOON TOMORROW.
* IMPACT...AT 16.0 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
$$
WAC027-080249-
/O.EXT.KSEW.FL.W.0013.081107T1955Z-081108T1127Z/
/SATW1.1.ER.081107T1955Z.081108T0000Z.081108T0227Z.NO/
1150 AM PST FRI NOV 07 2008
THE FLOOD WARNING CONTINUES FOR
THE SATSOP RIVER NEAR SATSOP.
* FROM 12 PM FRIDAY UNTIL LATE TONIGHT.
* AT 11:15 AM FRIDAY THE STAGE WAS 34.0 FEET.
* FLOOD STAGE IS 34.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE NOW AND WILL CREST
NEAR 34.2 FEET AROUND 4 PM FRIDAY. THE RIVER WILL FALL BELOW FLOOD
STAGE THIS EVENING.
* IMPACT...AT 34.0 FEET...THE SATSOP RIVER WILL FLOOD LOW PASTURE
LANDS AND SOME ROADS ALONG THE RIVER.
$$
WAC009-072020-
/O.CAN.KSEW.FL.W.0003.000000T0000Z-081107T2000Z/
/BOGW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1150 AM PST FRI NOV 07 2008
$$
WEATHER.GOV/SEATTLE000
WGUS86 KSEW 072339
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
339 PM PST FRI NOV 07 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SATSOP RIVER NEAR SATSOP AFFECTING GRAYS HARBOR COUNTY.
.FLOOD BULLETIN NO. 15
OLYMPIC PENINSULA REGION
RAIN WILL RETURN OVER THE LOWLANDS AND HEAVY RAIN OVER THE MOUNTAINS
THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE
THROUGH WESTERN WASHINGTON LATE TONIGHT. THE UPPER LEVEL LOW
FOLLOWING THE FRONT WILL BRING ANOTHER SHORT BURST OF RAIN ON
SATURDAY...THOUGH MAINLY TO THE OLYMPICS.
DO NOT DRIVE CARS...TRUCKS...OR SUVS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
WAC027-080639-
/O.EXT.KSEW.FL.W.0013.000000T0000Z-081108T1206Z/
/SATW1.1.ER.081107T1930Z.081107T2315Z.081108T0306Z.NO/
339 PM PST FRI NOV 07 2008
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
THE SATSOP RIVER NEAR SATSOP.
* UNTIL LATE TONIGHT.
* AT 3:15 PM FRIDAY THE STAGE WAS 34.7 FEET.
* FLOOD STAGE IS 34.0 FEET.
* MINOR FLOODING IS OCCURRING. THE FORECAST IS FOR MINOR FLOODING.
* FORECAST...THE RIVER IS CRESTING NOW AROUND 34.7 FEET AND THEN WILL
BEGIN TO FALL TO BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 34.0 FEET...THE SATSOP RIVER WILL FLOOD LOW PASTURE
LANDS AND SOME ROADS ALONG THE RIVER.
$$
JBB
WEATHER.GOV/SEATTLE000
WGUS86 KSEW 080533
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
933 PM PST FRI NOV 07 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SATSOP RIVER NEAR SATSOP AFFECTING GRAYS HARBOR COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 21
OLYMPIC PENINSULA REGION
PERIODS OF RAIN...LOCALLY HEAVY...WILL CONTINUE OVERNIGHT AHEAD OF
AN APPROACHING COLD FRONT. THIS FRONT WILL MOVE ACROSS WESTERN
WASHINGTON LATE TONIGHT. EXPECT THE THE UPPER LOW FOLLOWING THE
FRONT TO BRING A BRIEF BURST OF LOCALLY HEAVY RAIN ON SATURDAY
BEFORE THE RAIN TAPERS OFF AND BECOMES SHOWERY.
DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. THIS IS THE CAUSE OF
MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES
AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER
LOCAL MEDIA.
WAC045-081233-
/O.CON.KSEW.FL.W.0004.000000T0000Z-081109T0600Z/
/SRPW1.3.ER.081107T0513Z.081107T2330Z.081108T2100Z.NO/
933 PM PST FRI NOV 07 2008
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH.
* UNTIL SATURDAY EVENING.
* AT 9:15 PM FRIDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MAJOR FLOODING IS OCCURRING. THE FORECAST IS FOR MAJOR FLOODING.
* IMPACT...AT 16.8 FEET...THE SKOKOMISH RIVER WILL CAUSE MAJOR
FLOODING...WITH DEEP AND QUICK FLOOD WATERS INUNDATING SOME
RESIDENTIAL AREAS...MANY ROADS INCLUDING US 101 AND SR 106...AND
MUCH OF THE FARM LAND IN THE SKOKOMISH VALLEY. FLOODING WILL
OCCUR ALL ALONG THE RIVER INCLUDING HEADWATERS...TRIBUTARIES...AND
OTHER STREAMS WITHIN AND NEAR THE SKOKOMISH RIVER BASIN.
$$
WAC027-081233-
/O.EXT.KSEW.FL.W.0013.000000T0000Z-081108T1550Z/
/SATW1.1.ER.081107T1930Z.081108T0000Z.081108T0650Z.NO/
933 PM PST FRI NOV 07 2008
...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE SATSOP RIVER NEAR SATSOP.
* UNTIL SATURDAY MORNING.
* AT 9:15 PM FRIDAY THE STAGE WAS 34.3 FEET.
* FLOOD STAGE IS 34.0 FEET.
* MINOR FLOODING IS OCCURRING. THE FORECAST IS FOR MINOR FLOODING.
* FORECAST...THE RIVER CRESTED AT 34.7 FEET AROUND 4 PM FRIDAY
AND WILL FALL BELOW FLOOD STAGE LATE TONIGHT.
* IMPACT...AT 34.0 FEET...THE SATSOP RIVER WILL FLOOD LOW PASTURE
LANDS AND SOME ROADS ALONG THE RIVER.
$$
WEATHER.GOV/SEATTLE000
WGUS86 KSEW 080608 CCA
FLSSEW
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
933 PM PST FRI NOV 07 2008
CORRECTED TO ADD FORECAST INFO FOR THE SKOKOMISH RIVER
SEGMENT.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SATSOP RIVER NEAR SATSOP AFFECTING GRAYS HARBOR COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 21
OLYMPIC PENINSULA REGION
PERIODS OF RAIN...LOCALLY HEAVY...WILL CONTINUE OVERNIGHT AHEAD OF
AN APPROACHING COLD FRONT. THIS FRONT WILL MOVE ACROSS WESTERN
WASHINGTON LATE TONIGHT. EXPECT THE THE UPPER LOW FOLLOWING THE
FRONT TO BRING A BRIEF BURST OF LOCALLY HEAVY RAIN ON SATURDAY
BEFORE THE RAIN TAPERS OFF AND BECOMES SHOWERY.
DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. THIS IS THE CAUSE OF
MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES
AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER
LOCAL MEDIA.
WAC045-081233-
/O.COR.KSEW.FL.W.0004.000000T0000Z-081109T0600Z/
/SRPW1.3.ER.081107T0513Z.081107T2330Z.081108T2100Z.NO/
933 PM PST FRI NOV 07 2008
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH.
* UNTIL SATURDAY EVENING.
* AT 9:15 PM FRIDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MAJOR FLOODING IS OCCURRING. THE FORECAST IS FOR MAJOR FLOODING.
* FORECAST...THE RIVER HAS CRESTED AND WILL FALL BELOW FLOOD STAGE
AROUND NOON SATURDAY.
* IMPACT...AT 16.8 FEET...THE SKOKOMISH RIVER WILL CAUSE MAJOR
FLOODING...WITH DEEP AND QUICK FLOOD WATERS INUNDATING SOME
RESIDENTIAL AREAS...MANY ROADS INCLUDING US 101 AND SR 106...AND
MUCH OF THE FARM LAND IN THE SKOKOMISH VALLEY. FLOODING WILL
OCCUR ALL ALONG THE RIVER INCLUDING HEADWATERS...TRIBUTARIES...AND
OTHER STREAMS WITHIN AND NEAR THE SKOKOMISH RIVER BASIN.
$$
WAC027-081233-
/O.EXT.KSEW.FL.W.0013.000000T0000Z-081108T1550Z/
/SATW1.1.ER.081107T1930Z.081108T0000Z.081108T0650Z.NO/
933 PM PST FRI NOV 07 2008
...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE SATSOP RIVER NEAR SATSOP.
* UNTIL SATURDAY MORNING.
* AT 9:15 PM FRIDAY THE STAGE WAS 34.3 FEET.
* FLOOD STAGE IS 34.0 FEET.
* MINOR FLOODING IS OCCURRING. THE FORECAST IS FOR MINOR FLOODING.
* FORECAST...THE RIVER CRESTED AT 34.7 FEET AROUND 4 PM FRIDAY
AND WILL FALL BELOW FLOOD STAGE LATE TONIGHT.
* IMPACT...AT 34.0 FEET...THE SATSOP RIVER WILL FLOOD LOW PASTURE
LANDS AND SOME ROADS ALONG THE RIVER.
$$
WEATHER.GOV/SEATTLE000 WGUS86 KSEW 081146 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 346 AM PST SAT NOV 08 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WASHINGTON... SATSOP RIVER NEAR SATSOP AFFECTING GRAYS HARBOR COUNTY. STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 24 STEADY PRECIPITATION IN THE MOUNTAINS WILL COME TO AN END THIS MORNING AS A WEATHER SYSTEM MOVES THROUGH THE AREA. DO NOT DRIVE CARS...TRUCKS...OR SUVS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. WAC045-081846- /O.CON.KSEW.FL.W.0004.000000T0000Z-081109T0600Z/ /SRPW1.3.ER.081107T0513Z.081107T2330Z.081108T2100Z.NO/ 346 AM PST SAT NOV 08 2008 THE FLOOD WARNING CONTINUES FOR THE SKOKOMISH RIVER NEAR POTLATCH. * UNTIL THIS EVENING. * AT 3:30 AM SATURDAY THE STAGE WAS 16.7 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING. THE FORECAST IS FOR MINOR FLOODING. * FORECAST...THE RIVER CRESTED AROUND 16.9 FEET FRIDAY AFTERNOON. THE RIVER WILL CONTINUE TO SLOWLY RECEDE TODAY FALLING BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 16.0 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD. $$ WAC027-081216- /O.CAN.KSEW.FL.W.0013.000000T0000Z-081108T1550Z/ /SATW1.1.ER.081107T1930Z.081108T0000Z.081108T0745Z.NO/ 346 AM PST SAT NOV 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE SATSOP RIVER NEAR SATSOP. * AT 3:15 AM SATURDAY THE STAGE WAS 33.1 FEET. * FLOOD STAGE IS 34.0 FEET. * CRESTED NEAR 34.7 FEET FRIDAY AFTERNOON. FELL BELOW FLOOD STAGE AT 11:45 PM FRIDAY. * FORECAST...WILL CONTINUE TO RECEDE TODAY. $$ WAC061-081216- /O.CAN.KSEW.FL.W.0017.000000T0000Z-081108T1937Z/ /ARLW1.1.ER.081107T2235Z.081108T0209Z.081108T0526Z.NO/ 346 AM PST SAT NOV 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE STILLAGUAMISH RIVER AT ARLINGTON. * AT 3:24 AM SATURDAY THE STAGE WAS 9.6 FEET. * FLOOD STAGE IS 14.0 FEET. * FELL BELOW FLOOD STAGE AT 9:26 PM FRIDAY. *FORECAST...WILL CONTINUE TO RECEDE TODAY. $$ FELTON WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 7, 9:25 AM PST, 1 hour 31 minutes earlier.
Area forecast discussion, Nov 7, 9:25 AM PST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
925 AM PST FRI NOV 7 2008
.SYNOPSIS...RAIN OVER THE LOWLANDS AND HEAVY RAIN OVER THE MOUNTAINS
WILL CONTINUE THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD
FRONT. THE FRONT WILL MOVE THROUGH WESTERN WASHINGTON LATE TONIGHT.
THE UPPER LEVEL LOW FOLLOWING THE FRONT WILL BRING ANOTHER SHORT
BURST OF RAIN ON SATURDAY...MAINLY TO THE OLYMPICS. SHOWERS WILL
CONTINUE THROUGH MONDAY AS THE UPPER LEVEL LOW MOVES SLOWLY ACROSS
THE AREA AND WEAKENS. STRONG WEST FLOW OVER THE NORTHEAST PACIFIC
WILL BRING A SERIES OF FRONTAL SYSTEMS TO THE AREA NEXT WEEK.
&&
.SHORT TERM...THE HEAVY RAIN EVENT LOOKS LIKE IT WILL CONTINUE
THROUGH SATURDAY AFTERNOON. STRONG MOIST WSW FLOW ALOFT WILL
CONTINUE THROUGH THIS EVENING AS THE COLD FRONT NEAR 132W APPROACHES
THE AREA. 06Z GFS/12Z NAM HAVE THE COLD FRONT POSITION PINNED DOWN
WELL PER IR SATELLITE IMAGERY. NAM/WRF-GFS PRECIP PROGS SHOW THE
HEAVIEST RAIN AREAS SHIFTING N THIS AFTERNOON...WHICH SHOULD GIVE
THE SE OLYMPICS AND CENTRAL CASCADES-SNOQUALMIE BASIN A SHORT
RESPITE.
GFS/NAM AGREE WELL ON FROPA OVER THE OLYMPICS BETWEEN 09Z-12Z
TONIGHT AND OVER PUGET SOUND SHORTLY AFTER 12Z. HOWEVER...WERE NOT
QUITE DONE YET. SATELLITE IMAGERY SHOWS A NICE BACK-BENT OCCLUSION
WRAPPING AROUND THE SURFACE LOW NEAR 140W. MODELS BRING THIS FEATURE
TO THE OLYMPICS AROUND 18Z SATURDAY WITH ANOTHER BURST OF HEAVY RAIN
AND STRONG SW WINDS ALOFT. FREEZING LEVEL WAS 9800 FEET AT
QUILLAYUTE THIS MORNING AND SHOULD STAY UP AROUND 9000 FEET UNTIL
AFTER FROPA LATE TONIGHT...THEN DROP TO AROUND 7000 FEET SATURDAY
AFTERNOON THEN 6000 FEET ON SUNDAY.
THE UPPER LEVEL LOW WILL MOVE OVER W WA SATURDAY EVENING AS IT IS
FILLING AND WEAKENING. GFS SHOWS RESIDUAL SHOWERS CONTINUING INTO
MONDAY AS A WEAK LOOKING SHORTWAVE TROUGH COMES IN BEHIND THE LOW.
NAM IS A LOT DRIER THAN THE GFS FOR SUNDAY BUT DOES SHOW SOME
SHOWERS ON MONDAY. KAM
.LONG TERM...GFS HAS A SHORTWAVE RIDGE MOVING BRIEFLY ACROSS THE
AREA LATE MONDAY. A STRONG WESTERLY JETSTREAM SETS UP OVER THE NE
PACIFIC NEXT WEEK AND THE GFS DRIVES THE NEXT COLD FRONT AT THE AREA
TUESDAY...FOLLOWED BY A WARM FRONT-COLD FRONT PAIR TUESDAY
NIGHT/WEDNESDAY AND MAYBE ANOTHER COLD FRONT THURSDAY NIGHT.
NATURALLY WITH THIS FAST ZONAL PATTERN...TIMING REMAINS COMPLETELY
UNCERTAIN. WILL HAVE TO KEEP AN EYE ON EACH SYSTEM FOR POTENTIALLY
STRONG WINDS. CURRENT BROADBRUSH FORECAST FOR PERIODS OF RAIN AND
BREEZY LOOKS GOOD. KAM
&&
.AVIATION...HEAVY RAIN AND ASSOCIATED LOW CIGS/VSBYS WILL CONTINUE
TODAY OVER THE NORTH COAST AND NORTH INTERIOR. FURTHER
SOUTH...RAINFALL SHOULD CONTINUE TODAY BUT MAY LET UP THE INTENSITY.
AM THINKING THAT INCREASING SE GRADIENTS THIS AFTERNOON MAY
OCCASIONALLY CAUSE CIGS ALONG THE I-5 CORRIDOR FROM KPAE SOUTH TO
IMPROVE TO MVFR AND CONTINUE THROUGH TONIGHT.
KSEA...SE GRADIENTS...OR A SLIGHT OFFSHORE COMPONENT TO THE
LOW-LEVEL FLOW THIS AFTERNOON...SHOULD KEEP PREVAILING CIGS IN THE
MVFR CATEGORY...WHILE A LETUP IN RAINFALL INTENSITY ALLOWS VSBYS TO
RISE TO 5-6SM OR GREATER. 12Z NAM SHOWS SOUTHWESTERLY 925 MB WINDS
(ARND FL020) PEAKING FROM 18Z-21Z NEAR 40 KTS...THEN FALLING BACK TO
A 25-30 KT FROM 00Z THROUGH THIS EVENING. HANER
&&
.MARINE...A 995-999 MB LOW CENTER WILL GRADUALLY AMBLE FROM 45N 140W
THIS MORNING TO JUST OFF VANCOUVER ISLAND ON SAT AFTERNOON. SE
GRADIENTS WILL PREVAIL OVER THE WRN WA WATERS WITH SMALL CRAFT WINDS
IN TYPICAL E/SE PRONE LOCATIONS. PUSHED OFF ONSET OF SMALL CRAFT
WINDS OVER THE NORTH INTERIOR AS OFFSHORE PRESSURE FALLS FAVOR LIGHT
NE WINDS THERE FOR AT LEAST A FEW MORE HOURS...MAYBE LONGER. WILL BE
LOOKING AT THE POSSIBILITY OF BRIEF LOW-END GALE CONDITIONS LATE
TOMORROW MORNING ALONG THE COAST AND EARLY AFTERNOON OVER THE EAST
ENTRANCE AS SE GRADIENTS PEAK. CONDITIONS BEGIN TO CALM DOWN
TOMORROW NIGHT AS THE LOW CENTER SPLITS/STRETCHES AND SINKS SOUTH
OFF THE WA COAST. HANER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF WESTERN WASHINGTON
FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT THE CENTRAL STRAIT.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
WWW.WEATHER.GOV/SEATTLE
FOR THE ENHANCED AFD PLEASE VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)In the hours before
Local storm report, Nov 7, 6:54 AM PST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
654 AM PST FRI NOV 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM HEAVY RAIN 4 SW MONTESANO 46.97N 123.65W
11/07/2008 E3.01 INCH GRAYS HARBOR WA TRAINED SPOTTER
24HR RAINFALL ENDING 6AM 3 INCHES
0644 AM HEAVY RAIN 4 SW MONTESANO 46.97N 123.65W
11/07/2008 M3.01 INCH GRAYS HARBOR WA TRAINED SPOTTER
24HR RAINFALL ENDING 6AM 3 INCHES
&&
MMLocal storm report, Nov 7, 8:35 AM PST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
835 AM PST FRI NOV 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HEAVY RAIN 3 WSW BELFAIR 47.43N 122.89W
11/07/2008 M4.87 INCH MASON WA TRAINED SPOTTER
4.87 INCHES OF RAIN IN PAST 24 HOURS.
&&
HANERLocal storm report, Nov 7, 8:47 AM PST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
847 AM PST FRI NOV 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN 3 W TACOMA 47.26N 122.53W
11/07/2008 M3.26 INCH PIERCE WA TRAINED SPOTTER
3.26 INCHES BETWEEN NOON 11/6 AND 8 AM TODAY.
&&
DDAMICOLocal storm report, Nov 7, 9:49 AM PST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
949 AM PST FRI NOV 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HEAVY RAIN 1 WNW FEDERAL WAY 47.32N 122.36W
11/07/2008 M2.59 INCH KING WA TRAINED SPOTTER
2.59 INCHES RAINFALL TOTAL. 30 HR TOTAL FROM MIDNIGHT
11/6 THROUGH 6AM THIS MORNING.
&&
DDAMICOLocal storm report, Nov 7, 10:00 AM PST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1000 AM PST FRI NOV 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM DENSE FOG 1 ESE ANACORTES 48.49N 122.60W
11/07/2008 SKAGIT WA TRAINED SPOTTER
SPOTTER ELEVATION 300 FT. VISIBILITY 75 YARDS OR LESS.
&&
DDAMICOLocal storm report, Nov 7, 10:12 AM PST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1012 AM PST FRI NOV 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM HEAVY RAIN 3 N CARNATION 47.69N 121.91W
11/07/2008 M2.16 INCH KING WA TRAINED SPOTTER
2.16 INCHES IN LAST 24 HOURS.
&&
DDAMICOThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 5:14 PM PST | Areal Flood Advisory | SEW | King, Kitsap, Mason, Pierce, Snohomish, Thurston | 12 hr |
| Nov 6, 5:32 PM PST | River Flood Warning | SEW | Clallam | 18 hr |
| Nov 6, 5:32 PM PST | River Flood Warning | SEW | Mason | 3 days |
| Nov 6, 8:21 PM PST | River Flood Warning | SEW | King | 34 hr |
| Nov 6, 9:01 PM PST | Gale Watch | SEW | 6 hr | |
| Nov 6, 9:01 PM PST | Small Craft Advisory | SEW | 60 hr | |
| Nov 6, 9:46 PM PST | River Flood Warning | SEW | King | 30 hr |
| Nov 6, 9:46 PM PST | River Flood Warning | SEW | King | 48 hr |
| Nov 6, 9:46 PM PST | River Flood Warning | SEW | Whatcom | 7 hr |
| Nov 6, 9:46 PM PST | River Flood Warning | SEW | Whatcom | 7 hr |
| Nov 6, 9:46 PM PST | River Flood Warning | SEW | Snohomish | 7 hr |
| Nov 6, 9:46 PM PST | River Flood Warning | SEW | Snohomish | 7 hr |
| Nov 7, 7:38 AM PST | River Flood Warning | SEW | Snohomish | 25 hr |
| Nov 7, 10:56 AM PST | River Flood Warning | SEW | Snohomish | 24 hr |
| Nov 7, 10:56 AM PST | River Flood Warning | SEW | Snohomish | 29 hr |
| Nov 7, 12:58 PM PST | River Flood Warning | SEW | Snohomish | 8 hr |
| Nov 7, 12:58 PM PST | River Flood Warning | SEW | Snohomish | 15 hr |
| Nov 7, 2:57 PM PST | Gale Warning | SEW | 24 hr |
Nearby
River Flood Warnings in Washington, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.